Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Cymbalta

Has anyone taken Cymbalta for depression?  If so,  how long...what were the side effects if any?  How long have you been taking it....are you happy with it?  bk
18 Responses
Avatar universal
I don't know anything about Cymbalta but my post will put your unanswered question back to the top of the list. While waiting for a response, I suggest you supply details about your situation if you don't mind, such as how long you have been on it and reason to take, as that catches people's eye. Just my opinion though.

What I would like to know is how do I "Add to watch list"? The button is on the bottom left and responds to the click I did, but isn't there a final click to do to finalize my choice?
1 Comments
saaayyy what??????
Avatar universal
Hello

Have been taking it since last April.  It works fantastic except that it is more difficult for me to have an orgasm.  Other than that no side effects, I feel very balanced on it.  No issues with weight or appetite.  I sleep well and feel 'normal' with feelings of joy and happiness.  I am not dopey in any way, just more balanced and in control.  I can also still feel anger + sadness but under control

Before taking it I was on an antipsychotic with an anti depressant.  My mood has lifted so much that I stopped the anti psychotic finally in September.  I take 60 mg per day in morning.

Good luck
Avatar universal
Thank you.
471949 tn?1236907626
I took it quite awhile ago for depression but it didn't help me at all.  For some reason I seem to be med-resistent.
1 Comments
me too unfortunately
Avatar universal
I guess it just depends on the person and the drug. I get at least "partial" response to most antidepressants, but for some reason Cymbalta is the only one that after a full 3 months at high dosage, never helped me.

Other SNRI's like Effexor and Pristiq have worked for me in the past, but never Cymbalta.

That's just me it may work fine for you.
Avatar universal
I just startd taking cymbalta nothing yet just dry mouth
Avatar universal
i am so depressed can someone talk to me
1 Comments
stick it out ...ive been there and still unfortunately go
Avatar universal
This seems to work well for allot of people,  but it is not for me....side effects worse than the reason i was taking it...and withdrawal has been long and hard.  Can't seem to find one that helps,  but will keep looking.....bk
663901 tn?1232653271
The Cymbalta worked well for my depression, I was on it for a few years... but unfortunately I'm bi-polar so it wasn't enough to keep me "level"... I've since stopped taking, but noticed no withdrawals from the drug......
Avatar universal
How long have you been taking it? You mention other meds that don't help. It can be a tough world evaluating by yourself while depressed before rejecting each drug, and I have some experience with that process, so wish you luck.
Are you trying to withdraw from it before starting another drug?
It is best to see your doc immediately if you are withdrawing. I imagine doc would have you on another at the same time as the withdrawal, which may help the withdrawal.
Avatar universal
i have tried several....effexor,  celexsa....but this i only took about 5 days. after two nites of severe nite sweats,  i was drenched,  the third nite...nothing.  Thought this was great....that's when the diarrhea started. Didn't connect it,  but after 4 days saw doc again...gave me half dosage to take to wean myself off.  everytime i would take any dosage the diarrhea would start...finally just stopped taking it..  the withdrawal symtoms were scary...didn't feel i should be driving...really spacey.  felt like when i turned my body,  my head didn't follow for awhile.  also hated the 24 hour flashes  i had when i was trying something else.  i am at the point that i just want all this stuff out of my system.  doc says we need to talk about that again next visit.  we shall see.  another hard part is, i am a caregiver,  and my husband is not doing well and won't get any better.  
650547 tn?1271776798
I guess I'm jumping into this a little late, but hope I can help a little anyway.  I've been taking cymbalta for a few months, and I think it's definitely helping me.  I had quite a bit of upset stomach and diarrhea the first month or so, but since then haven't had any side effects that I've noticed.  But like others have said, each medicine works a little differently with each person.  You just have to be patient (easier said than done, I know) and work with your doctor to find what is best for you.  Best of luck to you!
Avatar universal
You had one huge hard go from a few days of taking this drug.
Getting off Cymbalta is just one problem. It seems you still have to find a drug, so I would see the doc asap.
How long did you take Celexa? Did it make you sick too? Did the other drugs also make you sick?
Avatar universal
none of the other made me sick like cymbalta,  but i was living in a 24 hours sauna with the hot flashes.  i live where it gets cold and people wear down jackets...i wear a tee shirt...plus, hubby always cold and i am running like a hotwater heater out of control.  hair is always wet....etc etc etc...i do think i will get in to doc sooner than we planned and get started on something else.  it seems like everything just snowballed on me and hasn't stopped.  i know " life is what happens while you are making other plans" ,  but i need to be able to get a handle on this to be able care for him.  i understand there are allot of meds out there,  i just need to find the right one,  if there is one.  geeesh,  listen to me,  i thought he was the negative one in the family.  sorry,  don't know about the watch list,  haven't been here that long and haven't had time to really check everything out.  bk
Avatar universal
by the way,  without the depression meds..the ambien is working again...with a good nite's sleep it makes it allot easier, or at least better than being a zombie on top of everything else.  bk
Avatar universal
"I need to be able to get a handle on this to be able to care for him."

Your last postings including the above, indicate that you have assessed the situation well and know what needs to be done. I hope that you and the professionals you seek out are able to give you relief, so both of your family can benefit.

I don't see any posts on this thread from LCC, which is unusual, so I will second in advance what she always advises below, from experience. A psychiatrist is way better than a doc at dealing with the solution to this kind of issue.
171791 tn?1358217981
i was on Cymbalta for 7 yrs.  I was put on it due to back pain.   I am now going on 8th day without.  I wanted off this med as I seem  to  want to hibernate from everyone plus meds do dangers to your system.  Let me tell you....Comin off this med is He**!!!!!!!!  I have like brain zaps, very untolerable queezieness.  I cant hardly hold my head up.  Then the headaches r pretty aweful!!!!  The withdrawals r not worth ever going bk on this med,
Avatar universal
I have been taking daily  60 mg. up until  four mo. ago everyday for the last 5-7 yrs. Finally I Just quit cold turkey? feeling a little more depressed than usual?? but one way or another pretty much the same?
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.